Fluctuating eGFR - what's going on?
Mar 18, 2012
In your clinical experience is it normal for one's eGFR to fluctuate widely from one quarterly test to another? I am a white male 43 years.
My eGFR was always >100 prior to HIV diagnosis. Commenced ATRIPLA meds within 6 mths of infection-(VL @ 4K) and within 1 mth was UD which has continued to date. Following ATRIPLA treatment eGFR declined from >100 to 77 over 9 mth period. Replaced Truvada with Kivexa and over next 6 mths eGFR increased steadily to 90 (not clear if the change in meds was the reason for the improvement). Last test however, eGFR fell back to 69 unexpectedly. All my extensive lab tests during this time period in normal reference ranges including no urine protein or urine creatinine except for fluctuating plasma creatinine (was at low end of ref range and now exceeds the high end of ref range) which is affecting my eGFR. No changes in exercise, diet nor is there any other contributing medical issues. CD4 stable at 600-750 during this period and CD4% increasing from low of 36% at HIV diagnosis to now at 50%. What is going on with the fluctuating eGFR?
Thank you in advance for your reply.
Response from Dr. Holodniy
Seems unusual to me. Most people that would have such a thing have other underlying diseases that would be affecting kidney function. Given your normal urine studies, in the absence of any of these other co-morbid conditions or medications, I don't think I would be concerned about it.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.